Will creatinine level reduce after injecting dye to check the kidney after removal of cancer in urethral tube?
User rating for this question
My husband had cancer in the Urethal (tube) and it was removed , his creatinine level went from 1.9 to 1.6 but after the operation the doctor injected some XXXXXXX to check the kidney and now his level went to 2.2. Would it eventually go down? what does he need to do to lower it. What can we do at this time?
Posted Thu, 2 Jan 2014 in Kidney Conditions
Answered by Dr. Michelle Gibson James 43 minutes later
Brief Answer: contrast induced nephropathy Detailed Answer: HI, thanks for using healthcare magic There is a condition called contrast induced nephropathy. This is kidney disease that is caused or worsened by the use of a contrast dye. The creatinine would start to rise after 24 hours, peak at day 3 to 5 and then start to decline , eventually returning to normal. The dye can damage different aspects of the kidney. It is normally advised to use a lot of fluid to prevent damage,the fluid allows the kidneys to maintain normal blood flow and allow the dye to be eliminated. Normally any damage that occurs is usually transient or temporary. Kidney function would normally returns to normal after 7 to 14 days. Less than 1/3 of persons have any long lasting effect.Your husband's level will likely go down. Treatment is normally conservative and would normally entail:(1) monitoring the kidney function with blood tests (2)blood tests would also be done to check the levels of potassium, calcium, sodium, phosphate and magnesium. These levels may temporarily become abnormal in kidney disease but would then normalise. IF any of these do become abnormal, the doctor will initiate appropriate treatment (3)it is important that he eats well , appropriate nutrition is very important (4)if kidney function is very severe then temporary dialysis is done At present , it is just watch and wait,maintain good nutrition and constant checks by his doctor.In most persons the levels go back down. I hope this helps, feel free to ask any other questions
Follow-up: Will creatinine level reduce after injecting dye to check the kidney after removal of cancer in urethral tube? 5 hours later
If the Creatinine level were to remain at 2.2, what type of side effects would be looking for?. What should I expect to see ?i.e., like pale or yellowing of the skin, any side effects? Is it anything in terms of food that would help/ any nutricional tips that would help?
Answered by Dr. Michelle Gibson James 20 minutes later
Brief Answer: fluid retention Detailed Answer: HI In kidney disease would cause fluid retention. There may be swelling of the feet , legs or abdomen. In severe cases where fluid accumulates in the lungs , there is shortness of breath. There may also be generalised weakness. Yellowing of the skin would normally occur in liver disease. You may want to slightly restrict protein intake temporarily till improvement occurs. Protein can sometimes worsen kidney disease . This would be meat/dairy mainly, they do not have to be completely eliminated. REstrict salt intake Use a lot of fruits and vegetables. Please feel free to ask anything else
Follow-up: Will creatinine level reduce after injecting dye to check the kidney after removal of cancer in urethral tube? 1 hour later
Thank you very much for your answers , they are really helpful and encouraging. I have another question; on November 18th the doctor removed the cancerous tumor and in doing that the doctor had to reattach the urethal tube to the bladder. He was told that as of this moment he is cancer free but as a preventive measure it would be best for him to take some Chemo (16 sessions). would you be able to tell us how soon after the recovery would he need to start taken the chemo?.
Answered by Dr. Michelle Gibson James 40 minutes later
Brief Answer: may vary Detailed Answer: HI The time to start chemo would be decided on by discussion between you and the doctor. In some instances, depending on the stage of the condition it is started just prior to the surgery. In other instances such as in your husbands case, it will be started post surgery. If started post surgery, then it is usually within 7 to 10 days.
People also viewed
- Itchy red rashes after alcohol consumption allergy
- Prostate cancer creatinine levels in blood
- Pain on penis like urine being constricted advise
- Diet after kidney cancer
- Stress and anxiety any suggestions
- Question cortical thinning kidney
- Child with diarrhea and vomiting fever treatment
- Psoas muscle cancer after kidney cancer
- Secondary cancers after thyroid cancer
- Suffering from less growth of facial hair suggest
- Cortical thinning of right kidney
- Shadow on lung after kidney cancer
- Severe cortical thinning kidney
- Cortical thinning of kidney
- Cortical thinning of kindneys